when to start tomaxafen

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Feb 2003
Total Posts : 1195
   Posted 5/28/2008 10:34 PM (GMT -6)   
I am about to start radiation.  My oncologist wanted me to start tamoxafen ASAP... but I have waited til this week.  I saw the radiation oncologist and he said to start AFTER i have radiation... so... now what do I do???? Who do I listen to????
  i will be done radiation mid july and have a BIG trip the beginning of September and would like to be over  or used to the side effects...  Any advice

Veteran Member

Date Joined Jul 2003
Total Posts : 2272
   Posted 5/29/2008 8:02 AM (GMT -6)   
No advice from me....but I was told by both my onc and rad onc to start the day after radiation ended.

The two docs should be in sync with each other. You might ask the rad onc to call the onc to discuss and reach a consensus.


Veteran Member

Date Joined Jul 2003
Total Posts : 2044
   Posted 5/29/2008 5:54 PM (GMT -6)   
I think I started tamox before I started radiation and took it the whole time. It's been a long time, but that's what I recall. Agree with Lori about having both docs on the same page. Good luck, Lauri (dxed 04/11/1996)
Dxed 04/11/1996
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
Life is not measured by the number of breaths we take, but by the moments that take our breath away.

Veteran Member

Date Joined Feb 2003
Total Posts : 1195
   Posted 5/29/2008 10:36 PM (GMT -6)   
I did call my onclologist today. Figure the radiation guy is just a 7 week doc.. the oncologist is now a life time one! Also.. went for another mammogram today AND..... they found more calcifications... never ending!!!

Veteran Member

Date Joined Oct 2004
Total Posts : 826
   Posted 5/30/2008 2:33 PM (GMT -6)   
Hi there.  I started Tamoxifen about a month after radiation ended.  I would listen to the onc more than the rads onc on that one.  I don't know if it effects rads or not. 
L & H,

Regular Member

Date Joined Oct 2007
Total Posts : 28
   Posted 6/1/2008 5:29 AM (GMT -6)   
I started Tamoxifen before my rads. Didn't bother me while doiing it. It did cause hot flashes but I,m not sure that is from the menapause alone or a combination of both. Other than that all went well. Good luck to you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:28 PM (GMT -6)
There are a total of 2,710,668 posts in 298,921 threads.
View Active Threads

Who's Online
This forum has 153471 registered members. Please welcome our newest member, Angelz777.
346 Guest(s), 6 Registered Member(s) are currently online.  Details
ewafromwarsaw, Asnape3228, waterbee, dbwilco, xy123, Tim Tam

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer